Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2011, 8:16 AM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Philadelphia County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 8:16 AM EDT (12:16 UTC)
- Expired
- Aug 18, 2011, 9:15 AM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440
WWUS81 KPHI 181216
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 AM EDT THU AUG 18 2011
NJZ017>019-027-PAZ068-069-071-181315-
BUCKS PA-CAMDEN NJ-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON
NJ-
816 AM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
GLOUCESTER...MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
PHILADELPHIA TO 4 MILES WEST OF CAMDEN TO 6 MILES SOUTH OF CAMDEN TO
12 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 20 MPH. THE STRONGEST
STORMS WERE LOCATED IN PHILADELPHIA COUNTY AND ALSO IN NORTHEASTERN
GLOUCESTER COUNTY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST
STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND GREATLY REDUCE THE VISIBILITIES.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 3988 7457 3970 7521 3981 7521 3989 7527
3993 7525 3996 7526 4011 7524 4026 7486
4012 7470 4004 7465
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:50 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 18, 6:50 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 650 AM EDT THU AUG 18 2011 .SYNOPSIS... AN AREA OF HIGH PRESSURE WELL OFF TO THE EAST WILL CONTINUE TO CIRCULATE MORE HUMID AIR ACROSS THE AREA TODAY. AN UPPER TROUGH AND WEAK FRONT WILL APPROACH FROM THE WEST TODAY AND LINGER ACROSS THE REGION THROUGH FRIDAY NIGHT. A WEAK AREA OF HIGH PRESSURE WILL BUILD IN SATURDAY...BUT THEN GET REPLACED BY ANOTHER LOW AND FRONT WHICH WILL BE ACROSS THE AREA SUNDAY. MORE HIGH PRESSURE WILL ARRIVE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ISSUED FLOOD ADVY FOR THE .70 AT MQS WITHIN 1 HR...INTO URBAN AREA AND PREVIOUSLY WET GROUND. THIS SHOULD HOLD US FOR NOW. HAD SOME DECENT WINDS AT 2000 FT ...35 KT ON TPHL. MAY NEED TO ADD GUSTY WINDS TO THE AFTN CONVECTION. NO CHANGE IN FORECAST PHILOSOPHY. AN INSTABILITY BURST IS OCCURRING WITH KI BURGEONING ON LOW LVL WAA PER 00Z/18 PIT AND IAD SOUNDINGS. PRODUCTIVE AS PWATS INCREASE TO 1.2 INCHES BY DAYBREAK IN PHL. LIGHTNING OCCURRING ALONG WITH VIL TO 38. THIS IS HEADING FOR N 1/2 NJ THIS MORNING. ONCE THIS BAND MOVES OFF THE COAST OF NNJ DURING FORENOON OR MIDDAY...AIRMASS HEATS UP DURING A LULL IN POPS /NOT EASILY FCST/ AND BLV CONVECTION REFIRES IN E PA MID AFTN WITH HEAVY RAINFALL AND POSSIBLE SMALL HAILERS. IF WE GET SOME MODEST ROTATION CAN SEE LARGE HAILER AND GUST 40 KTS BUT THERE IS VERY LITTLE BULK SHEAR AVBL FOR ROTATING STORM AND ASSTD STRONG UPDRAFTS. LIGHTNING STRIKES COULD BE A PROBLEM THIS AFTN WITH HAIL POTENTIAL FLAGGING. BASIN QPF PROBABLY VARIABLE .05 TO .25 WITH ISOLATED 2 INCH AMTS...MOST OF IT OCCURRING IN AN HR. POPS ARE LOWER IN DEL/SE NJ WHERE SEEMS TO BE LESS INSTABILITY ALOFT. FWIW: FOR THOSE WHO USE THE NCEP MAG WEB SITE...THERE IS A PROBLEM IN ITS READ OF QPF. THE 00Z/18 NAM HAS 6 HR .11 VCNTY RDG ENDING 12Z/18 YET THE NCEP MAG SITE FOR THE GFS HAS NIL IN E PA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... THIS IS A LOW CONFIDENCE FCST BUT AM BANKING ON AN APPROACHING SHORT WAVE TO REDEVELOP HEAVY CONVECTION TWD MORNING NEAR THE MASON DIXON LINE. SLOW MOVERS WOULD AGAIN MEAN HEAVY CONVECTION. IF THIS DEVELOPS...THEN FF WOULD BE POSSIBLE BUT AGAIN LOW CONFIDENCE SINCE MODEL SOLUTIONS ARE DIVERSE. WE DO NOTE DECENT SREF PROBS OF QUARTER INCH AMTS. MODELS TEND TO UNDERDO QPF AMTS ASSTD WITH THUNDER AND SO AM CONCERNED ABOUT WHAT MIGHT BE COMING FRIDAY MORNING DOWN TOWARD PHL/ILG. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SLOWLY PROGRESSING UPPER FEATURES WILL BE ACROSS THE AREA DURING THE EXTENDED PERIOD. ONE SUCH UPPER TROUGH AND SURFACE FRONT WILL AFFECT THE AREA FRI-FRI NIGHT. SCATTERED SHOWERS/TSTMS WILL ACCOMPANY THE SYSTEM. LOCALLY HEAVY RAINS AND ALREADY WET GROUNDS WILL RESULT IN THE POSSIBILITY FOR SOME FLASH FLOODING FRI-FRI EVENING. WEAK HIGH PRESSURE ACROSS THE AREA SAT WILL PRODUCE LESS-NUMEROUS SHOWERS/TSTMS BUT STILL ISOLATED ACTIVITY POSSIBLE DURING THE AFTERNOON. A SECOND FRONT AND UPPER TROUGH WILL BRING A RENEWED THREAT FOR SHOWERS/TSTMS SUN-MON. POPS ARE MOSTLY IN THE CHC RANGE FOR NOW...WHICH IS SIMILAR TO THE EARLIER FCST. HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT FOR TUE AND WED WITH FAIR WEATHER AND COOLER TEMPERATURES EXPECTED. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THROUGH 13Z...VFR CIGS AOA 7000. BRIEF IFR CONDS IN SCT SHOWERS/ISO THUNDERSTORMS VCNTY KRDG/KABE ARRIVING NEAR KPHL/KILG/KPNE ARD 11Z. AFTER 13Z...VFR CIGS WITH SCT BRIEF IFR CONDS IN SHOWERS/HEAVY TSTMS. LOW PROB SMALL HAIL IN THE AFTERNOON. TONIGHT...VFR CIGS WITH MVFR OR IFR CIGS DEVELOPING VCNTY KMPO AND KABE AFTER 06Z. ALSO BRIEF IFR CONDS IN SCT HEAVY SHOWERS AND TSTMS. OUTLOOK... UNSETTLED CONDITIONS IN THE OUTLOOK PERIOD WITH MOSTLY VFR CONDITIONS BUT SCATTERED SHOWERS/TSTMS WITH LOCALLY POORER CONDITIONS FRI-SUN. PATCHY FOG MAY OCCUR DURING THE OVERNIGHT PERIODS WITH MVFR/IFR POSSIBLE. && .MARINE... NO HEADLINES THROUGH TONIGHT. MAIN HAZARD IS FROM SCT THUNDERSTORMS MIDDAY TODAY INTO TONIGHT...MAINLY NJ COASTAL WATERS. SE SWELL OF 1-2 FT AND AN 8 SEC PERIOD CONTG ON THE ATLC WATERS. OUTLOOK... SCA CONDITIONS ARE NOT EXPECTED THE NEXT SEVERAL DAYS. SCATTERED SHOWERS/TSTMS MAY BRING LOCALLY HAZARDOUS WINDS/SEAS THE NEXT FEW DAYS. A WEAK FRONT WILL LINGER ACROSS THE WATERS FRI-FRI NIGHT WHICH WILL FOCUS ANY ACTIVITY. SHOWERS/TSTMS WILL BE LESS NUMEROUS SAT AS WEAK HIGH PRESSURE BUILDS IN. ANOTHER FRONT AND UPPER TROUGH WILL BRING MORE TSTMS SUN-SUN NIGHT. OCEAN SEAS MOSTLY 2-4 FT THROUGH THE PERIOD. && .HYDROLOGY... VERY WET GROUND AND IN THE I95 CORRIDOR WILL NEED TO BE MONITORED FOR POSSIBLE FFA AND AT LEAST MINOR FLOOD EPISODES THE NEXT SEVERAL DAYS DUE TO SLOW MOVING /15-20 KT/ DECENT CONVECTION WITH HIGH TT AND KI'S AROUND 35. MLCAPE OVER 1000J EA AFTERNOON. WONT BE SURPRISED AT RADAR CONTAMINATION WITH SOME SMALL HAIL THIS AFTERNOON. HPC AND 00Z/18 ECMWF QPF RESTRAINED AN FFA ISSUANCE FOR TODAY THRU FRIDAY...INSTEAD RESERVING A POSSIBLE FFA ISSUANCE TIL LATER TODAY WHEN WE ARE MORE CERTAIN OF ORGANIZED HEAVY CONVECTION OVER THE ANTECEDENT WET GROUNDS NEAR THE I95 CORRIDOR. WE HAVE CONSULTED WITH HPC AND OKX AND ARE READY TO ISSUE ONCE WE ARE BIT MORE CERTAIN. HWO ALREADY HAS THE RISK FOR AN FFA AND AM CONCERNED ABOUT A SIGNIFICANT RFALL EVENT FROM 08Z FRI-02Z SATURDAY KILG-KPHL POSSIBLY UP THE I95 CORRIDOR. FLW UPDATED ARD 4AM. WILL BE REDUCED SHORTLY AS GREAT EGG HARBOR RIVER GOES BLO FS. NEW RAINFALL MAY BRIEFLY SLOW DOWN THE RECESSION THIS MORNING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...DRAG 649A SHORT TERM...DRAG LONG TERM...O'HARA AVIATION...DRAG/O'HARA 649A MARINE...DRAG/O'HARA HYDROLOGY...649A
Hazardous weather outlook, Aug 18, 3:49 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 AM EDT THU AUG 18 2011 DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071- 190800- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 349 AM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED POOR DRAINAGE FLOODING. SMALL HAIL IS POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SHOWERS AND THUNDERSTORMS ARE FORECAST FOR FRIDAY. THESE STORMS COULD BE SLOW-MOVING IN PORTIONS OF OUR AREA AND CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AMOUNTS, WHICH MAY LEAD TO AT LEAST LOCALIZED FLOODING...AND PERHAPS A RENEWAL OF MORE WIDESPREAD FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING OR HAIL ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-NJZ013-014-020>027-190800- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 349 AM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST FOR FRIDAY. THESE STORMS COULD BE SLOW-MOVING IN PORTIONS OF OUR AREA AND CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AMOUNTS, WHICH MAY LEAD TO AT LEAST LOCALIZED FLOODING...AND PERHAPS A RENEWAL OF MORE WIDESPREAD FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-190800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 349 AM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 4:48 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 AM EDT THU AUG 18 2011
DEZ001-MDZ008-PAZ060-067>070-180945-
BERKS PA-BUCKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
NEW CASTLE DE-
448 AM EDT THU AUG 18 2011
...SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS AND HEAVY RAINFALL
WILL AFFECT CECIL...DELAWARE...CHESTER...MONTGOMERY...BERKS...BUCKS
AND NEW CASTLE COUNTIES...
AT 440 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL AND ISOLATED EMBEDDED THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES EAST OF READING TO 17 MILES
NORTHWEST OF WEST CHESTER TO 22 MILES WEST OF ELKTON...MOVING EAST
AT 20 MPH. THE SHOWERS WILL BE NEAR MOUNT VERNON...HOMEVILLE...GLEN
ROY AROUND 455 AM...GLENMOORE...COCHRANVILLE... WEST NOTTINGHAM...
AMITY GARDENS AROUND 500 AM...FARMINGTON...STOWE AND OXFORD AROUND
505 AM.
BRIEF VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE
WATER TO POND ON ROADS AND IT MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3973 7615 3975 7610 3987 7601 3992 7601
4003 7595 4011 7595 4014 7590 4019 7597
4039 7592 4044 7552 4042 7549 4044 7547
4047 7522 4013 7531 3969 7567 3963 7616
3972 7624
FORECASTER:DRAGSpecial weather statement, Aug 18, 4:53 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 AM EDT THU AUG 18 2011
NJZ001-007>010-180945-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
453 AM EDT THU AUG 18 2011
...SHOWERS WITH HEAVY RAINFALL AND AN ISOLATED EMBEDDED THUNDERSTORM
WILL AFFECT SUSSEX...WARREN...MORRIS...HUNTERDON AND SOMERSET
COUNTIES...
AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS WITH HEAVY RAINFALL AND AN ISOLATED EMBEDDED
THUNDERSTORM EXTENDING ALONG A LINE FROM 10 MILES NORTHWEST OF
NEWTON TO 17 MILES WEST OF MORRISTOWN TO 12 MILES WEST OF
SOMERVILLE...MOVING NORTHEAST AT 15 MPH. THE SHOWERS WILL BE NEAR
BUDD LAKE AROUND 500 AM...NEWTON...ANDOVER AROUND 505
AM...HAINESVILLE...STANHOPE...STANHOPE...NETCONG AROUND 510
AM...SUCCASUNNA AROUND 515 AM...BRIDGEWATER AND RARITAN AROUND 520
AM.
BRIEF VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE
WATER TO POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4120 7437 4109 7449 4104 7449 4105 7444
4101 7439 4099 7429 4090 7430 4089 7433
4086 7431 4078 7437 4073 7437 4067 7445
4065 7445 4066 7440 4064 7440 4044 7488
4077 7484 4114 7493 4125 7486 4133 7465
FORECASTER: DRAGSpecial weather statement, Aug 18, 5:45 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 AM EDT THU AUG 18 2011
DEZ001-MDZ008-012-NJZ016>018-PAZ067-068-070-071-181045-
CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-KENT MD-
MONTGOMERY PA-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
545 AM EDT THU AUG 18 2011
...HEAVY SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL AFFECT
CAMDEN...CECIL...CHESTER...DELAWARE...GLOUCESTER...KENT...MONTGOMERY.
..NEW CASTLE...PHILADELPHIA AND SALEM COUNTIES...
AT 539 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND SCATTERED STRONG THUNDERSTORMS FROM 20
MILES NORTH OF WEST CHESTER TO 12 MILES NORTHEAST OF WEST CHESTER TO
8 MILES SOUTH OF WEST CHESTER TO 21 MILES SOUTHWEST OF
ELKTON...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
CHEYNEY...DEVON-BERWYN...COLLEGEVILLE...AUDUBON AROUND 550
AM...GRADYVILLE...ELAM...CONCORDVILLE...EVANSBURG AROUND 555
AM...SKIPPACK AND HARLEYSVILLE AROUND 600 AM. THEY SHOULD REACH THE
CITY OF PHILADELPHIA BETWEEN 6 AM AND 630 AM
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3944 7600 3953 7599 3957 7611 3988 7573
4012 7555 4036 7559 4014 7503 4002 7501
3999 7507 3994 7501 3972 7518 3945 7554
3946 7555 3958 7556 3946 7558 3943 7553
3930 7569 3926 7588 3934 7615
FORECASTER: DRAGSpecial weather statement, Aug 18, 6:04 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 AM EDT THU AUG 18 2011
PAZ060-067-068-181045-
BERKS PA-CHESTER PA-MONTGOMERY PA-
604 AM EDT THU AUG 18 2011
...SHOWERS WITH HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL
AFFECT CHESTER...MONTGOMERY AND BERKS COUNTIES...
AT 601 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SECOND TRAILING LINE OF SHOWERS WITH HEAVY RAINFALL AND AN EMBEDDED
THUNDERSTORM EXTENDING FROM 14 MILES NORTHWEST OF READING TO 9 MILES
SOUTH OF READING TO 9 MILES WEST OF WEST CHESTER...MOVING EAST AT 15
MPH. THE SHOWERS WILL BE NEAR WYOMISSING...WEST READING...
THORNDALE...KENHORST AROUND 610 AM...GLENMOORE...WEST READING...
READING AROUND 615 AM...MOUNT PENN...MARSHALLTON AND DOWNINGTOWN
AROUND 620 AM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
LAT...LON 4049 7623 4054 7579 4021 7550 4005 7541
3990 7581 4011 7595 4014 7590 4023 7603
FORECASTER:DRAGSpecial weather statement, Aug 18, 7:29 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
729 AM EDT THU AUG 18 2011
NJZ016>019-027-PAZ068>071-181230-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
729 AM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...MONTGOMERY...PHILADELPHIA AND SALEM
COUNTIES...
AT 727 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTH OF
ALLENTOWN TO 12 MILES WEST OF PHILADELPHIA TO 12 MILES EAST OF
WILMINGTON...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. SO FAR, WIND
GUSTS TO 30 MPH HAVE BEEN OCCURRING WITH THESE STORMS ESPECIALLY
ALONG THE LEADING EDGE.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND GREATLY REDUCE THE VISIBILITIES.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 3970 7476 3963 7539 4001 7544 4002 7542
4004 7543 4007 7537 4007 7541 4010 7543
4009 7545 4013 7549 4035 7561 4039 7500
4005 7470
FORECASTER: GORSESpecial weather statement, Aug 18, 8:16 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 AM EDT THU AUG 18 2011
NJZ017>019-027-PAZ068-069-071-181315-
BUCKS PA-CAMDEN NJ-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON
NJ-
816 AM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
GLOUCESTER...MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
PHILADELPHIA TO 4 MILES WEST OF CAMDEN TO 6 MILES SOUTH OF CAMDEN TO
12 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 20 MPH. THE STRONGEST
STORMS WERE LOCATED IN PHILADELPHIA COUNTY AND ALSO IN NORTHEASTERN
GLOUCESTER COUNTY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST
STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND GREATLY REDUCE THE VISIBILITIES.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 3988 7457 3970 7521 3981 7521 3989 7527
3993 7525 3996 7526 4011 7524 4026 7486
4012 7470 4004 7465
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:53 AM EDT | Special Weather Statement | PHI | Morris, Somerset, Sussex | 52 min |
| Aug 18, 6:35 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Morris and 2 more | 3 hr |
| Aug 18, 7:29 AM EDT | Special Weather Statement | PHI | Camden, Gloucester | 61 min |
| Aug 18, 8:57 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 1 more | 3 hr |
| Aug 18, 3:12 PM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 29 hr |
| Aug 18, 3:32 PM EDT | Special Weather Statement | PHI | Burlington | 58 min |
| Aug 18, 3:50 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 51 min |
| Aug 18, 4:17 PM EDT | Special Weather Statement | PHI | Monmouth | 58 min |
| Aug 18, 4:55 PM EDT | Special Weather Statement | PHI | Burlington | 65 min |
| Aug 18, 5:20 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 33 min |
| Aug 18, 6:12 PM EDT | Special Weather Statement | PHI | Middlesex | 63 min |
| Aug 18, 6:33 PM EDT | Special Weather Statement | PHI | Mercer | 57 min |
| Aug 18, 7:34 PM EDT | Special Weather Statement | PHI | Monmouth | 56 min |
| Aug 18, 7:37 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 53 min |
| Aug 18, 7:43 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 62 min |
| Aug 18, 7:47 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 3 hr |
| Aug 18, 7:59 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 61 min |
| Aug 18, 2:57 AM EDT | Special Weather Statement | PHI | Berks | 63 min |
| Aug 18, 3:53 AM EDT | Special Weather Statement | PHI | Berks | 52 min |
| Aug 18, 4:48 AM EDT | Special Weather Statement | PHI | Chester, Montgomery | 57 min |
| Aug 18, 5:45 AM EDT | Special Weather Statement | PHI | Delaware, Montgomery, Philadelphia | 60 min |
| Aug 18, 6:04 AM EDT | Special Weather Statement | PHI | Berks, Chester | 41 min |
| Aug 18, 9:29 AM EDT | Areal Flood Advisory | PHI | Delaware | 2 hr |
| Aug 18, 5:30 PM EDT | Special Weather Statement | PHI | Monroe | 60 min |
| Aug 18, 5:48 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 57 min |
| Aug 18, 6:18 PM EDT | Special Weather Statement | PHI | Chester | 57 min |
| Aug 18, 6:39 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 66 min |
| Aug 18, 6:59 PM EDT | Flash Flood Warning | PHI | Chester | 2 hr |
| Aug 18, 7:14 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 50 min |
| Aug 18, 7:28 PM EDT | Special Weather Statement | PHI | Chester | 62 min |
| Aug 18, 7:31 PM EDT | Special Weather Statement | PHI | Monroe | 59 min |
| Aug 18, 7:58 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 31 min |
| Aug 18, 6:04 PM EDT | Areal Flood Advisory | PHI | Cecil | 116 min |
| Aug 18, 6:44 PM EDT | Special Weather Statement | PHI | New Castle | 61 min |
Nearby
Special Weather Statements in New Jersey, 2011Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.